MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS PERFORMA PERIPHERAL CATHETER

MERIT MEDICAL SYSTEMS PERFORMA PERIPHERAL CATHETER
Catalog Number 7503-13/B
Medical Device Problem Codes Fracture (1260); Material Separation (1562)
Health Effect - Clinical Code Death (1802)
Date of Event 11/07/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device was not returned for evaluation.The complaint could not be confirmed.The root cause could not be determined.A search of the complaint database was performed and no similar complaints for this lot number were found.The device history record was reviewed, and no exception documents were found.
 
Additional Manufacturer Narrative
The suspect device is not expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The account alleges that during and percutaneous transluminal coronary angioplasty [ptca] procedure, the (b)(6)-year-old patient coded and expired.The physician had acquired retrograde arterial access to successfully deploy a coronary stent.During the procedure, the catheter tip detached within the renal artery branch.The physician attempted unsuccessfully to remove the detached catheter tip from the patient.A renal ultrasound was ordered and completed successfully.The patient became hypotensive, the physician administered noradrenalin to increase the patients' blood pressure / volume.The ekg demonstrated st-elevation and ventricular tachycardia arrhythmia.The physician urgently performed an additional angiogram attempting to identify the culprit occlusion.Acute stent thrombosis was evident.The patient coded and acls protocol was directed for approximately 35min.Sudden cardiac arrest (sca) was confirmed.

Brand Name
PERFORMA PERIPHERAL CATHETER
Common Device Name
PERIPHERAL CATHETER
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS
8830 siempre viva rd #100
san diego, CA 92154
MDR Report Key9385085
Report Number3011642792-2019-00026
Device Sequence Number2402632
Product Code DQO
UDI-Device Identifier00884450004265
UDI-Public00884450004265
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K943739
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2020
Device Catalogue Number7503-13/B
Device Lot NumberI1239496
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/07/2019
Supplement Date Received by Manufacturer11/22/2019
Initial Report FDA Received Date11/27/2019
Supplement Report FDA Received Date12/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;